Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 8, 2015, 8:45 AM CDT for Brown County, Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 8:45 AM CDT (13:45 UTC)
- Expired
- Jul 8, 2015, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WGUS54 KSJT 081345
FFWSJT
TXC049-083-081730-
/O.NEW.KSJT.FF.W.0040.150708T1345Z-150708T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 AM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS...
SOUTHERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1230 PM CDT
* AT 841 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS
SOUTHERN COLEMAN AND SOUTHERN BROWN COUNTIES. FLASH FLOODING WILL
CONTINUE ACROSS MUCH OF BROWN COUNTY...WITH ADDITIONAL RAINFALL AMOUNTS
OF 1 20 2 INCHES POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANTA
ANNA...EARLY...BROWNWOOD...BYRDS...GROSVENOR...LAKE BROWNWOOD STATE PARK...
WINCHELL...GOULDBUSK...BLANKET AND BANGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3168 9876 3164 9876 3155 9886 3147 9901
3149 9904 3147 9909 3148 9925 3146 9939
3148 9944 3146 9953 3150 9957 3150 9962
3147 9962 3150 9968 3153 9966 3153 9969
3158 9971 3167 9971 3208 9897 3172 9867
$$2 follow-up statements
138
WGUS74 KSJT 081543
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1043 AM CDT WED JUL 8 2015
TXC049-083-081730-
/O.CON.KSJT.FF.W.0040.000000T0000Z-150708T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLEMAN TX-BROWN TX-
1043 AM CDT WED JUL 8 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BROWN AND SOUTHERN COLEMAN COUNTIES...
AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER CENTRAL
BROWN AND SOUTHERN COLEMAN COUNTIES...INCLUDING LAKE BROWNWOOD AND
THE CITY OF BROWNWOOD. AN ADDITIONAL 1-2 INCHES OF RAIN IS POSSIBLE.
FLOODING WILL CONTINUE ALONG CREEKS...LOW WATER CROSSINGS...STREETS IN
BROWNWOOD...AND THE LAKE BROWNWOOD AREA. PECAN BAYOU WILL ALSO RISE
THROUGH THE DAY SOUTH OF LAKE BROWNWOOD. DO NOT DRIVE OVER FLOODED ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3168 9876 3164 9876 3155 9886 3147 9901
3149 9904 3147 9909 3148 9925 3146 9939
3148 9944 3146 9953 3150 9957 3150 9962
3147 9962 3150 9968 3153 9966 3153 9969
3158 9971 3167 9971 3208 9897 3172 9867
$$
AM486
WGUS74 KSJT 081652
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1152 AM CDT WED JUL 8 2015
TXC049-083-081730-
/O.CON.KSJT.FF.W.0040.000000T0000Z-150708T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLEMAN TX-BROWN TX-
1152 AM CDT WED JUL 8 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BROWN AND SOUTHERN COLEMAN COUNTIES...
AT 1146 AM CDT...THUNDERSTORMS PRODUCING CONTINUE ACROSS SOUTHERN COLEMAN
AND CENTRAL AND NORTHERN BROWN COUNTIES. AN ADDITIONAL INCH OF RAIN IS POSSIBLE
THROUGH 1230 PM. WIDESPREAD FLOODING IS ONGOING ACROSS PARTS OF BROWN
COUNTY. HIGHWAY 67 IS CLOSED FROM BANGS TO BROWNWOOD. DO NOT TRAVEL
ACROSS BROWN COUNTY UNLESS ABSOLUTELY NECESSARY. ROADS ARE CLOSED AND FLOODED...
ESPECIALLY ALONG CREEKS AND STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BYRDS...GROSVENOR...LAKE BROWNWOOD STATE PARK...LAKE BROWNWOOD NEAR
THRIFTY...ZEPHYR...VOSS...VALERA...TRICKHAM...SANTA ANNA...MAY...
LEADAY...LAKE BROWNWOOD...EARLY...COLEMAN...BROWNWOOD...BLANKET AND
BANGS
THIS INCLUDES THE LOW WATER CROSSINGS AT...
TEXAS AT CENTER...
WEST MAIN AT 8TH...
GOOD SHEPHARD AT 11TH...
INDIAN CREEK AT 9TH...
BRADY FROM 1ST TO AUSTIN...
MAGNOLIA AT BELMEADE...
4TH STREET AT WOOD...
GIFFORD AT BEAVER...
WILLIS AT BELMEADE...
CORDELL AT ANDERSON...
AUSTIN STREET AT AVENUE J...
AUSTIN STREET AT AVENUE G...
WASHINGTON AT VINE...
PARKWAY AT VINE...
VINE AT AVENUE K...
BELLE PLAIN AT ROMINES...
MAIN STREET AT ADAM BRANCH...
CC WOODSON NEAR TRACTOR SUPPLY...
FM 1176 CROSSING SWEETIE CREEK...
FM-RD 136 CROSSING HORDS CREEK...
CALVERT AT LONGHORN...
CALVERT AT SUNDOWN...
COUNTY ROAD 258 CROSSING HOME CREEK...
COUNTY ROAD 166 CROSSING EAST FORK MUKEWATER CREEK...
CR 270 CROSSING HOME CREEK...
CROSSINGS ALONG COUNTY ROAD 302...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OVER FLOODED ROADS. DO NOT TRAVEL UNLESS NECESSARY.
&&
LAT...LON 3168 9876 3164 9876 3155 9886 3147 9901
3149 9904 3147 9909 3148 9925 3146 9939
3148 9944 3146 9953 3150 9957 3150 9962
3147 9962 3150 9968 3153 9966 3153 9969
3158 9971 3167 9971 3208 9897 3172 9867
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:00 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 8, 7:00 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 700 AM CDT WED JUL 8 2015 .AVIATION... /12Z TAFS/ Mainly MVFR ceilings expected across the terminals through early afternoon, before ceilings lift to VFR. The exception will be KABI where IFR ceilings will persist through the late morning hours. Keeping a TEMPO group at KJCT and KBBD for SHRA this morning, otherwise some additonal rain showers may redevelop and affect primarily the southern terminals after 20Z, ending by early evening. Stratus is expected to develop overnight, with MVFR ceilings affecting the southern terminals after 09Z. && .PREV DISCUSSION... /ISSUED 454 AM CDT Wed Jul 8 2015/ SHORT TERM... (Today and Tonight) ..Heavy rainfall and localized flash flooding remain possible again today... More beneficial rains will continue across portions of West Central Texas through this afternoon/early evening. Early this morning, widespread showers and thunderstorms continue to develop across much of the Heartland and Northwest Hill Country, with this activity becoming more scattered across the Concho Valley. Where it does rain, very heavy rainfall with rapid accumulation rates remain likely, as precipitable water values range from 1.7 inches across western locations (Sterling County to Crockett County), to 2.1 inches across the eastern part of the forecast area. Most of the numerical guidance also shows additional convection developing this afternoon, mainly east of a line from Throckmorton to San Angelo. They also show good precipitation amounts through early afternoon, before things start to wind down. We considered extended the Flash Flood Watch in time through 7 PM. However, with uncertainty regarding how late into the afternoon the heavier precipitation lasts, we decided to hold off on this and let the next shift monitor the trends in the numerical guidance. The Flood Watch was also expanded east to include McCulloch and San Saba Counties. Any remaining convection will diminish by sunset, with drier air moving into the region overnight. Lows will drop into the lower 70s at most locations. LONG TERM... (Wednesday through next Monday) Warmer and drier air will return to area for the middle to end of the week. A ridge of high pressure currently located across the southeastern states will build westward through the remainder of this week, strengthening as it does so, with the center of the ridge taking up residence over eastern New Mexico by early next week. This will result in a continued influx of dry air with increasing upper-level heights. Highs in the mid to upper 90s are likely for this period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 86 72 91 71 91 / 50 10 5 0 0 San Angelo 89 72 91 70 92 / 40 5 5 0 0 Junction 89 72 91 71 90 / 30 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR THE FOLLOWING ZONES: Brown...Callahan...Coleman...Concho... McCulloch...Runnels...San Saba...Shackelford...Taylor... Throckmorton...Tom Green. && 99/99/24
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 402 AM CDT WED JUL 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 402 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 3:31 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
BEING BARRICADED.
&&
EVENT NUMBER SJT1500506
JWLocal storm report, Jul 8, 4:31 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD 7 NE BRADY 31.21N 99.25W
07/08/2015 MCCULLOCH TX LAW ENFORCEMENT
HEAVY FLOODING REPORTED ALONG US 377 FROM FM
1121...NORTH TO THE COUNTY BORDER. TWO MALE OCCUPANTS OF
ONE VECHILE CURRENTLY AWAITING RESCUE. SOME CARS HAVE
BEEN SWEPT AWAY BY THE FLOOD WATERS.
&&
EVENT NUMBER SJT1500507
DOLLLocal storm report, Jul 8, 5:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM FLASH FLOOD 1 E ROCHELLE 31.22N 99.19W
07/08/2015 MCCULLOCH TX LAW ENFORCEMENT
HIGHWAY 190 EAST OF ROCHELLE IS COMPLETELY UNDER WATER
AND IMPASSABLE.
&&
EVENT NUMBER SJT1500508
JWLocal storm report, Jul 8, 5:33 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
HIGHWAY 377 JUST SOUTH OF BROWNWOOD IS SHUT DOWN DUE TO
WIDESPREAD FLOODING ACROSS THE ROADWAY.
&&
EVENT NUMBER SJT1500509
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:14 PM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| Jul 7, 11:49 PM CDT | Areal Flood Advisory | SJT | Brown, McCulloch | 116 min |
| Jul 8, 1:02 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jul 8, 1:59 AM CDT | Areal Flood Advisory | SJT | Menard | 2 hr |
| Jul 8, 3:41 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher | 109 min |
| Jul 8, 4:17 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jul 8, 7:06 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 114 min |
| Jul 8, 7:30 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 90 min |
| Jul 8, 8:52 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | SJT | Brown, San Saba | 24 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 49 hr |
| Jul 8, 12:18 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 12:20 PM CDT | River Flood Warning | SJT | Brown | 72 hr |
| Jul 8, 3:26 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 4:32 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 118 min |
| Jul 8, 4:45 PM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| Jul 8, 5:17 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jul 8, 6:49 PM CDT | Areal Flood Warning | SJT | Brown | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.